Patient :Hi, I am a 30 year old male,
Basically my problem is that when I urinate the tip of my penis burns intensely.
I went to see my gp and he thinks it's herpes and gave me aciclovir to take 5 times a day for 5 days. The course has now finished and the pain is just the same.
I have two lumps in my groin area and a red rash along both sides of my groin and under my bump cheeks
Today I have noticed my urethra is sticky and I have to pull it apart to urinate.
I have not been diagnosed with herpes I was wondering do you think it could be something else?
Thank you for your queue at AskTheDoctor.com
I understand your concern.
The bumps and the rash is typical of herpes, but the urethra getting sticky could be indicative of a bacterial infection too like chlamydia or gonorrhoea.
Along with the anti viral medicine, you would also need to start an antibiotic course like Doxycycline 100 mg twice daily for a week, and the symptoms should settle down.. Besides that a whole STI panel would be helpful to diagnose the exact condition.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.